• Apologies for the issue with a bizarre redirect on the site earlier today. There was a large server update and an error in an IP address had the traffic routing wrongly. No hacking or anything nefarious and nothing to worry about. Sorry for any stress/anxiety caused. Very best wishes - SF Admin

Depression, Meds and Memory?

A Lost Cause

Well-Known Member
#1
So, I’m gonna do my best to explain this, please bear with me!

I am diagnosed with depression. Up until recently I suffered pretty bad symptoms. As of now, I feel GREAT. However I’m wondering if that’s really me talking, or my meds?

Here’s why:

If you’ve read my previous posts, you may remember last year when I was concerned about cuts I found on my body that I did not inflict. Despite everyone’s suggestions, I never brought this up with any therapists.

Well later I was put in a mental hospital where the doctors found more cuts that I did not recall inflicting. I told them I had no memory of causing them, but I got the impression they thought I was just saying that to stay out of trouble as they baby talked me saying it was okay.

Well flash forward to a few days ago, everything resumed normally. But I found a suicide note I don’t remember writing. Not only that but in it I mention the death of a friend I’ve pretty well moved on from now as if it’s still eating at me.

So I’m wondering if these meds are just making me feel happy sometimes, and can they lead to having depressive moments I don’t remember?
 

Anonymous ID

Well-Known Member
#2
I've never heard of something like this. Have you had a brain scan to see if anything physically is causing your severe memory loss. I've suppressed traumatic memories before but what your talking about baffles me. Maybe you just want to be better so bad it's making you forget all the bad things. Keep me updated, this is an interesting case
 

A Lost Cause

Well-Known Member
#3
I've never heard of something like this. Have you had a brain scan to see if anything physically is causing your severe memory loss. I've suppressed traumatic memories before but what your talking about baffles me. Maybe you just want to be better so bad it's making you forget all the bad things. Keep me updated, this is an interesting case
I have a shunt in my brain, and recently fell and hit my head, so for both those reasons my head was checked just a few days ago. I’ll keep you updated. Bringing it up with doctors in the morning.
 
#4
This is really strange.
Well flash forward to a few days ago, everything resumed normally. But I found a suicide note I don’t remember writing. Not only that but in it I mention the death of a friend I’ve pretty well moved on from now as if it’s still eating at me.
Is it possible that this is an old suicide note? You might want to try looking for clues that would help in dating the note.

In principle, something like this could happen with DID, Disssociative Identity Disorder, but there could be other explanations too.
 

Nick

☆☆Admin-tastic ☆☆
Admin
SF Social Media
SF Artist
SF Supporter
#5
I know certain meds can cause you to forget things, or be more forgetful, but I've never heard of it to this extent. It's more like you can't find the word or the spelling of a word. Forget things like appointments or things that would be on a to do list, maybe forget where you were going. I've not heard of people losing bits of time due to their meds.

I dissociate, which is different than DID. I am still entirely the same person, but I shutdown in sense that I am no longer conscience of what is going on around me. When I am too stressed or when my brain is triggered I dissociate and I do lose periods of time. I have no recollection of what happens during those periods. It can be for few min or a few hours. It is believed my dissociation is caused by both a combination of previous mental trauma and TBI. I'm not suggesting that is what is happening to you, only a doctor can truly diagnose your situation, but it is a possible cause of lost time.
 

LOSTINSIGHT

Well-Known Member
#7
Abilify? is a med thats known to affect people in ways of doing things and having no memory of it .
Your health care team really need to take you seriously .
 

A Lost Cause

Well-Known Member
#8
Abilify? is a med thats known to affect people in ways of doing things and having no memory of it .
Your health care team really need to take you seriously .
Yes, I’m on Abilify for my hallucinations. I would assume that was it if some of my memory lapses didn’t predate the meds. But I was born with hydrocephalus, so that could have caused memory issues that are just getting worsened by the meds?
 

A Lost Cause

Well-Known Member
#9
This is really strange.


Is it possible that this is an old suicide note? You might want to try looking for clues that would help in dating the note.

In principle, something like this could happen with DID, Disssociative Identity Disorder, but there could be other explanations too.
The note was in my phone so it was time stamped.

as for DID, I’ve never ever even thought of murdering someone, I definitely do not have that.
 

LOSTINSIGHT

Well-Known Member
#11
There needs to be caution taken here and your mental health team consulted ,not having a memory of doing something is very unerving .
Please take great care .
 

Ash600

Of dust and shadows
SF Creative
SF Supporter
#12
Yes, I’m on Abilify for my hallucinations. I would assume that was it if some of my memory lapses didn’t predate the meds. But I was born with hydrocephalus, so that could have caused memory issues that are just getting worsened by the meds?
Hey there,

I've checked up on the listed side effects associated with Abilify. For it to cause lapses in the memory, that is a very rare occurrence, so you have got to be quite unlucky for that to exacerbate this along with hydrocephalus which has been known to cause this. Other meds, such as antidepressants, benzos, Z-drugs can lead to memory dropouts.
Perhaps it may be worthwhile with discussing this with your regular doctor(s) who may hopefully take you more seriously than those at the mental hospital where you previously sought treatment.
 

A Lost Cause

Well-Known Member
#14
Hey there,

I've checked up on the listed side effects associated with Abilify. For it to cause lapses in the memory, that is a very rare occurrence, so you have got to be quite unlucky for that to exacerbate this along with hydrocephalus which has been known to cause this. Other meds, such as antidepressants, benzos, Z-drugs can lead to memory dropouts.
Perhaps it may be worthwhile with discussing this with your regular doctor(s) who may hopefully take you more seriously than those at the mental hospital where you previously sought treatment.
THANK YOU for taking time to help me! I’ll definitely bring abilify up with my docs
 

Dante

Took 5 years to learn how to make a custom title.
SF Pro
SF Supporter
#15
I recently opened up my depression diaries and there are whole sections in there I don't remember, even a confession of love from a girl, all blanked out in my memory, in fact there is more in there I DONT remember than things I do. In my case I dont think its the meds I was on (standard SSRIs) but the depression itself, looking back there are all sorts of gaps, one of which was so big and obvious I noticed it straight away when it happened, a 1-2 month span which was just a blank, i noticed it because I left an exam hall and had no memory of which exam I just took or what questions I answered or anything for the entire exam period and for a while before, all gone and I never got it back.

I think its possible that stress coupled with depression could easily blank out sections of memory on its own, maybe you occasionally have bad downturns in mood and you dont create memories for these times, and in those times you self harm or dwell on bad memories.

But the list of things that can effect your memory is stacking up isnt it? Depression, Abilify, Hydrocephalus, if you have enough "rare chances" one is eventually going to happen, and you need to investigate whats going on because if you are self harming and writing suicide notes, who is to say you wont go further? It doesnt sound like you are in the same mental state during these blackouts as you are now.
 

Please Donate to Help Keep SF Running

Total amount
$55.00
Goal
$255.00
Top